• Indexing List

International Journal of Oral Health Dentistry


Conservative management of Amlodipine induced gingival enlargement: A Clinical Report


Full Text PDF Share on Facebook Share on Twitter


Author Details: Zeba Jafri, Nafis Ahmad

Volume : 2

Issue : 2

Online ISSN : 2395-499X

Print ISSN : 2395-4914

Article First Page : 123

Article End Page : 125


Abstract

There are varieties of drugs which can modify the response of gingiva to plaque, clinically representing as gingival enlargement. Amlodipine is one of the drugs known to have shown gingival enlargement as its side effect though there are only a few reported cases. It is the newer generation channel blockers which are used for treatment of cardiovascular diseases like hypertension and angina. Its complementary drug Nifidepine, which also is a calcium channel blocker, has frequently shown to be associated with gingival enlargement but with amlodipine the incidence is rare. The paper presents a reported case of gingival enlargement induced by drug amlodipine in a hypertensive patient with a conservative approach in its management.

Key Words:
Gingival enlargement, Amlodipine, hypertension, Calcium channel blockers